Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jul 14, 2010, 5:12 PM CDT for Monroe County, Wisconsin. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 14, 2010, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Monroe County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:25 PM CDT | TSTM WND GST 60 | 5 W Tomah, WI | |
| Jul 14, 5:29 PM CDT | TORNADO | Fort Mc Coy, WI | TORNADO REPORTED ON THE GROUND WEST SIDE OF BASE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 11:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WFUS53 KARX 142212 TORARX WIC081-142245- /O.NEW.KARX.TO.W.0010.100714T2212Z-100714T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 512 PM CDT WED JUL 14 2010 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MONROE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 545 PM CDT * AT 508 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE DEVELOPING TORNADO NEAR SPARTA...MOVING EAST AT 30 MPH. THIS TORNADO WARNING UPGRADES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY. * THE TORNADO WILL BE NEAR... FORT MC COY AND JACKSON PASS AROUND 525 PM... RIDGEVILLE AROUND 530 PM... TUNNEL CITY AROUND 535 PM... TOMAH AND I 94 EXIT 143 AROUND 540 PM... I 90 AND I 94 INTERCHANGE AND I 90 EXIT 43 AROUND 545 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. && LAT...LON 4411 9038 4388 9036 4387 9086 4403 9087 TIME...MOT...LOC 2212Z 254DEG 26KT 4395 9078 $$ AJ
3 follow-up statements
982 WWUS53 KARX 142223 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 523 PM CDT WED JUL 14 2010 WIC081-142245- /O.CON.KARX.TO.W.0010.000000T0000Z-100714T2245Z/ MONROE WI- 523 PM CDT WED JUL 14 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MONROE COUNTY UNTIL 545 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO LOCATED AROUND 4 MILES SOUTH OF FORT MC COY...OR 6 MILES EAST OF SPARTA...MOVING EAST AT 30 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING FUNNEL CLOUDS. IN ADDITION TO A TORNADO...THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE TORNADO WILL BE NEAR... TUNNEL CITY AROUND 530 PM... TOMAH AND I 90 EXIT 41 AROUND 535 PM... I 94 EXIT 143 AND I 90 EXIT 43 AROUND 540 PM... VALLEY JUNCTION AND WYEVILLE AROUND 545 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. && LAT...LON 4389 9079 4405 9074 4411 9038 4388 9036 TIME...MOT...LOC 2222Z 254DEG 26KT 4398 9066 $$ AJ
990 WWUS53 KARX 142231 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 531 PM CDT WED JUL 14 2010 WIC081-142245- /O.CON.KARX.TO.W.0010.000000T0000Z-100714T2245Z/ MONROE WI- 531 PM CDT WED JUL 14 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MONROE COUNTY UNTIL 545 PM CDT... TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR FORT MC COY WITH A STORM. AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO WAS LOCATED ABOUT 2 MILES SOUTHEAST OF FORT MC COY...MOVING EAST AT 30 MPH. IN ADDITION TO A TORNADO...THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE TORNADO WILL BE NEAR... TOMAH AND I 90 EXIT 41 AROUND 535 PM... I 94 EXIT 143 AND I 90 EXIT 43 AROUND 540 PM... VALLEY JUNCTION AND WYEVILLE AROUND 545 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. && LAT...LON 4390 9068 4406 9064 4411 9038 4388 9036 TIME...MOT...LOC 2230Z 254DEG 26KT 4400 9058 $$ AJ
809 WWUS53 KARX 142244 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 544 PM CDT WED JUL 14 2010 WIC081-142254- /O.EXP.KARX.TO.W.0010.000000T0000Z-100714T2245Z/ MONROE WI- 544 PM CDT WED JUL 14 2010 ...THE TORNADO WARNING FOR CENTRAL MONROE COUNTY WILL EXPIRE AT 545 PM CDT... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE TORNADOES. LAT...LON 4390 9068 4406 9064 4411 9038 4388 9036 TIME...MOT...LOC 2244Z 254DEG 26KT 4403 9044 $$ AJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:16 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 14, 2:16 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.
THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.
FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.
ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.
FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.
&&
.AVIATION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...DBHazardous weather outlook, Jul 14, 2:15 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 215 PM CDT WED JUL 14 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042- 053>055-061-151200- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 215 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE ACROSS THE AREA THIS AFTERNOON. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN DANGEROUS HEAT INDEX VALUES OF 100 TO 110 THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT. AN EXTREMELY UNSTABLE AIR MASS HAS DEVELOPED ACROSS MINNESOTA AND IOWA...EXTENDING EAST INTO WISCONSIN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM DULUTH SOUTHWARD INTO IOWA...ROUGHLY ALONG THE I-35 CORRIDOR. THIS COMPLEX WILL MOVE EAST INTO SOUTHEASTERN MINNESOTA AND WESTERN AND NORTHCENTRAL WISCONSIN IN THE LATE AFTERNOON AND POSE A SIGNIFICANT THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE ALSO POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE AREA. BY AROUND 6 PM...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED WITHIN THE TORNADO WATCH AREA...FROM ROUGHLY WAUSAU...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA. THIS LINE WILL SHIFT EAST- SOUTHEAST AS THE EVENING CONTINUES. EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AS THE AFTERNOON PROGRESSES. SPOTTERS ARE ENCOURAGED TO MONITOR RADAR FOR THUNDERSTORMS MOVING IN FROM THE WEST. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-043-044-151200- ADAMS-CLARK-JUNEAU-TAYLOR- 215 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXTREMELY UNSTABLE AIR MASS HAS DEVELOPED ACROSS MINNESOTA AND IOWA...EXTENDING EAST INTO WISCONSIN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM DULUTH SOUTHWARD INTO IOWA...ROUGHLY ALONG THE I-35 CORRIDOR. THIS COMPLEX WILL MOVE EAST INTO SOUTHEASTERN MINNESOTA AND WESTERN AND CENTRAL WISCONSIN IN THE LATE AFTERNOON AND POSE A SIGNIFICANT THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE ALSO POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE AREA. BY AROUND 6 PM...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED WITHIN THE TORNADO WATCH AREA...FROM ROUGHLY WAUSAU...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA. THIS LINE WILL SHIFT EAST- SOUTHEAST AS THE EVENING CONTINUES. EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AS THE AFTERNOON PROGRESSES. SPOTTERS ARE ENCOURAGED TO MONITOR RADAR FOR THUNDERSTORMS MOVING IN FROM THE WEST. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/BAUMGARDT
In the hours before
Local storm report, Jul 14, 4:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 5 W COLBY 44.91N 90.42W
07/14/2010 E50 MPH CLARK WI AMATEUR RADIO
&&
DAVISLocal storm report, Jul 14, 4:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
450 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 E LEVIS 44.54N 91.04W
07/14/2010 JACKSON WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS NORTHERN
JACKSON COUNTY
&&
DAVISLocal storm report, Jul 14, 4:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG BRUCE MOUND 44.45N 90.78W
07/14/2010 CLARK WI AMATEUR RADIO
TREES DOWN AT HIGHWAY 95
&&
DAVISLocal storm report, Jul 14, 5:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
501 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 1 NW SPARTA 43.95N 90.82W
07/14/2010 MONROE WI AMATEUR RADIO
FUNNEL CLOUD NEAR WALMART IN NORTHWEST SPARTA
&&
DAVISLocal storm report, Jul 14, 5:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG BRUCE MOUND 44.45N 90.78W
07/14/2010 CLARK WI AMATEUR RADIO
TREES DOWN AT COUNTY ROAD J AND HWY 95
&&
DAVISLocal storm report, Jul 14, 5:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG HUMBIRD 44.53N 90.90W
07/14/2010 CLARK WI PUBLIC
SEVERAL TREES DOWN. WINDS ESTIMATED AT 60-70 MPH.
&&
DANBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:07 AM CDT | Heat Advisory | ARX | Buffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more | 16 hr |
| Jul 14, 11:58 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 92 min |
| Jul 14, 12:28 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 62 min |
| Jul 14, 3:34 PM CDT | Flash Flood Warning | ARX | Taylor | 3 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 49 min |
| Jul 14, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Taylor | 54 min |
| Jul 14, 4:16 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 44 min |
| Jul 14, 4:20 PM CDT | Tornado Warning | ARX | Clark, Jackson | 25 min |
| Jul 14, 4:43 PM CDT | Tornado Warning | ARX | Clark, Jackson | 37 min |
| Jul 14, 4:52 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 38 min |
| Jul 14, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 25 min |
| Jul 14, 5:42 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 33 min |
| Jul 14, 6:06 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 13 min |
| Jul 14, 6:20 PM CDT | Areal Flood Advisory | ARX | Adams, Jackson, Juneau, Monroe | 2 hr |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.